Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 197, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 9, 2011, 6:28 PM EDT for Allen County, Putnam County, Van Wert County, Ohio. It was in force for 77 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 6:28 PM EDT (22:28 UTC)
- Expired
- Aug 9, 2011, 7:45 PM EDT
- In force
- 77 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties Allen County, OH, Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 138 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:35 PM EDT | TSTM WND DMG | Van Wert, OH | 2.5 FOOT TREE SNAPPED AT THE BASE ON THE EAST SIDE OF TOWN... SOME ROTTING AT THE BASE OF THE TRUNK |
| Aug 9, 6:37 PM EDT | TSTM WND GST 58 | Van Wert, OH | PEA SIZED HAIL ALSO REPORTED |
| Aug 9, 6:46 PM EDT | HAIL 0.88 | Ohio City, OH | |
| Aug 9, 7:15 PM EDT | HAIL 0.75 | Columbus Grove, OH | ALSO 35 MPH WIND GUST |
| Aug 9, 7:16 PM EDT | HAIL 1.25 | Monticello, OH | HAIL BETWEEN QUARTER AND HALF DOLLAR SIZE |
| Aug 9, 7:18 PM EDT | HAIL 1.25 | 2 Nw Kossuth, OH | FROM QUARTERS TO HALF DOLLARS ON THE AUGLAIZE/VAN WERT COUNTY LINE. |
| Aug 9, 7:20 PM EDT | HAIL 0.7 | Spencerville, OH | |
| Aug 9, 7:25 PM EDT | HAIL 1 | Cridersville, OH | |
| Aug 9, 7:30 PM EDT | HAIL 1 | Cridersville, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 3:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150
WUUS53 KIWX 092228
SVRIWX
OHC003-137-161-092345-
/O.NEW.KIWX.SV.W.0197.110809T2228Z-110809T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 PM EDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN WEST CENTRAL OHIO...
VAN WERT COUNTY IN WEST CENTRAL OHIO...
SOUTHWESTERN PUTNAM COUNTY IN WEST CENTRAL OHIO...
* UNTIL 745 PM EDT
* AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF CONVOY TO 4 MILES SOUTH OF CONVOY
TO 12 MILES SOUTHWEST OF CONVOY...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
VAN WERT...
OHIO CITY...
OTTOVILLE...
DELPHOS...
SPENCERVILLE...
ELIDA...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SCHUMM...GLENMORE...CAVETT...DULL...ABANAKA...WETZEL...MIDDLE
POINT...JONESTOWN...VENEDOCIA...ELGIN...FORT JENNINGS AND MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS IN EXCESS OF 70
MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE. GO TO A BASEMENT OR SMALL INTERIOR ROOM.
EVACUATE MOBILE HOMES...AND SEEK SHELTER INSIDE A STURDY STRUCTURE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4064 8394 4064 8410 4065 8411 4065 8422
4068 8422 4068 8438 4069 8445 4072 8445
4072 8467 4074 8479 4098 8478 4099 8434
4088 8387 4065 8387
TIME...MOT...LOC 2228Z 274DEG 32KT 4098 8467 4086 8470
4078 8482
WIND...HAIL 70MPH <.50IN
$$5 follow-up statements
184
WWUS53 KIWX 092242
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
642 PM EDT TUE AUG 9 2011
OHC003-137-161-092345-
/O.CON.KIWX.SV.W.0197.000000T0000Z-110809T2345Z/
PUTNAM OH-VAN WERT OH-ALLEN OH-
642 PM EDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR ALLEN...VAN WERT AND SOUTHWESTERN PUTNAM COUNTIES IN WEST CENTRAL
OHIO...
AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF VAN
WERT TO VAN WERT TO 5 MILES WEST OF OHIO CITY...AND MOVING EAST AT 45
MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
OTTOVILLE...
DELPHOS...
SPENCERVILLE...
ELIDA...
COLUMBUS GROVE...
LIMA...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
WETZEL...JONESTOWN...MIDDLE POINT...VENEDOCIA...ELGIN...FORT
JENNINGS...MONTICELLO...SOUTHWORTH...RUSHMORE AND NEEDMORE.
AT 637 PM EDT...EMERGENCY MANAGEMENT REPORTED A 58 MPH THUNDERSTORM
WIND GUST IN VAN WERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH....ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4064 8410 4065 8411 4065 8421 4068 8422
4068 8438 4069 8445 4072 8445 4072 8469
4074 8475 4098 8458 4099 8433 4088 8387
4065 8387
TIME...MOT...LOC 2242Z 274DEG 32KT 4096 8450 4085 8454
4076 8466
WIND...HAIL 70MPH 1.00IN
$$644
WWUS53 KIWX 092255
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 PM EDT TUE AUG 9 2011
OHC003-137-161-092345-
/O.CON.KIWX.SV.W.0197.000000T0000Z-110809T2345Z/
PUTNAM OH-VAN WERT OH-ALLEN OH-
655 PM EDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR ALLEN...SOUTHEASTERN VAN WERT AND SOUTHWESTERN PUTNAM COUNTIES IN
WEST CENTRAL OHIO...
AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF
OTTOVILLE TO 5 MILES NORTH OF SPENCERVILLE TO 6 MILES WEST OF
SPENCERVILLE...AND MOVING EAST AT 50 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
ELIDA...
COLUMBUS GROVE AND LIMA...
FORT SHAWNEE...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
KEMP...GOMER...CONANT...VAUGHNSVILLE...HUME...CAIRO...YODER...
SLABTOWN...ROUSCULP AND ROCKPORT.
AT 637 PM EDT...EMERGENCY MANAGEMENT REPORTED A 58 MPH THUNDERSTORM
WIND GUST IN VAN WERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING
DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4064 8410 4065 8411 4065 8421 4068 8422
4068 8438 4069 8445 4072 8445 4073 8465
4077 8460 4099 8436 4099 8432 4088 8387
4065 8387
TIME...MOT...LOC 2255Z 292DEG 42KT 4094 8419 4076 8429
4067 8441
WIND...HAIL 70MPH 1.00IN
$$747
WWUS53 KIWX 092305
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
705 PM EDT TUE AUG 9 2011
OHC003-137-161-092345-
/O.CON.KIWX.SV.W.0197.000000T0000Z-110809T2345Z/
PUTNAM OH-VAN WERT OH-ALLEN OH-
705 PM EDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR ALLEN...SOUTHEASTERN VAN WERT AND SOUTHWESTERN PUTNAM COUNTIES IN
WEST CENTRAL OHIO...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF
COLUMBUS GROVE TO 4 MILES SOUTHWEST OF ELIDA TO 5 MILES SOUTHWEST OF
SPENCERVILLE...AND MOVING EAST AT 50 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
COLUMBUS GROVE...LIMA AND FORT SHAWNEE...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
SLABTOWN...HUME...CAIRO...YODER...ROUSCULP...ROCKPORT...BEAVERDAM...
WESTMINSTER...LAFAYETTE AND HARROD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE. SEEK SHELTER INSIDE A STURDY STRUCTURE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4064 8410 4065 8411 4065 8421 4068 8422
4068 8438 4069 8445 4072 8445 4073 8456
4077 8451 4083 8438 4087 8431 4097 8426
4088 8387 4065 8387
TIME...MOT...LOC 2304Z 292DEG 42KT 4092 8412 4073 8419
4063 8435
WIND...HAIL 70MPH 1.00IN
$$635
WWUS53 KIWX 092324
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
724 PM EDT TUE AUG 9 2011
OHC137-161-092334-
/O.CAN.KIWX.SV.W.0197.000000T0000Z-110809T2345Z/
PUTNAM OH-VAN WERT OH-
724 PM EDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VAN WERT AND
SOUTHWESTERN PUTNAM COUNTIES IS CANCELLED...
AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE WARNED AREA AND NO LONGER POSES AN IMMEDIATE THREAT
TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4064 8410 4065 8411 4065 8421 4068 8422
4068 8437 4073 8432 4079 8420 4082 8409
4090 8401 4091 8398 4088 8387 4065 8387
TIME...MOT...LOC 2324Z 292DEG 42KT 4088 8382 4072 8391
4064 8400
$$
OHC003-092345-
/O.CON.KIWX.SV.W.0197.000000T0000Z-110809T2345Z/
ALLEN OH-
724 PM EDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR ALLEN COUNTY IN WEST CENTRAL OHIO...
AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF
LIMA TO 8 MILES EAST OF LIMA TO 5 MILES SOUTHEAST OF FORT SHAWNEE...
AND MOVING EAST AT 50 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
ALLEN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH....ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4064 8410 4065 8411 4065 8421 4068 8422
4068 8437 4073 8432 4079 8420 4082 8409
4090 8401 4091 8398 4088 8387 4065 8387
TIME...MOT...LOC 2324Z 292DEG 42KT 4088 8382 4072 8391
4064 8400
WIND...HAIL 70MPH 1.00IN
$$281
WWUS53 KIWX 092337
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
737 PM EDT TUE AUG 9 2011
OHC003-092347-
/O.EXP.KIWX.SV.W.0197.000000T0000Z-110809T2345Z/
ALLEN OH-
737 PM EDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR ALLEN COUNTY IN WEST CENTRAL
OHIO WILL EXPIRE AT 745 PM EDT...
AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4064 8410 4065 8411 4065 8421 4068 8422
4068 8437 4073 8432 4079 8420 4082 8409
4090 8401 4091 8398 4088 8387 4065 8387
TIME...MOT...LOC 2337Z 292DEG 42KT 4079 8365 4063 8374
4055 8384
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:51 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 9, 3:51 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 351 PM EDT TUE AUG 9 2011 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/ CDFNT MOVG SE INTO THE NWRN PORTION OF CWA THIS AFTN. AIRMASS AHEAD OF THE FRONT HAS BECOME MODERATELY UNSTABLE WITH >2KJ/KG SBCAPE. TSTMS DEVELOPED ALONG THIS INSTABILITY AXIS AHEAD OF THE FRONT THIS AFTN WITH SOME CONTD INTENSIFICATION EXPECTED AS WE HEAD INTO PEAK HEATING. THUS... POTENTIAL FOR SOME OF THE STORMS TO BECOME SVR GIVEN RATHER STRONG WIND FIELDS...SGFNT DCAPE >800J/KG AND RATHER FAT CAPE THROUGH THE HAIL GROWTH ZONE. CONTD WITH SVR MENTION IN SERN HALF OF CWA THROUGH 00Z AS IN EARLIER UPDATE. EXPECT THAT THESE STORMS WILL BE MOVG OUT OF SE PORTION OF CWA AROUND 00Z, BUT STILL SOME POTENTIAL FOR STORMS TO LINGER ACROSS THE SE IN THE EARLY EVE. SCT SHOWERS ALSO MAY MOVE INTO THE NW PORTION OF THE CWA OVERNIGHT AS A COUPLE OF UPR LEVEL SHRTWV'S MOVE SE ACROSS THE WRN GRTLKS SO EXPANDED SCHC POPS ACROSS ALL BUT SW PORTION OF CWA TIL 09Z. SOME POTENTIAL ALSO FOR LAKE EFFECT SHOWERS AND WATERSPOUTS LATE TONIGHT AS LAKE INDUCED CAPE FCST TO INCREASE TO NEAR 1KJ/KG. DIURNAL MIXING AND SUBSIDENCE ASSOCIATED WITH APCHG SFC HIGH SHOULD MIX OUT LOW CLOUDS WED AFTN WITH SKIES TURNING MOSTLY SUNNY. GOING HIGHS MAINLY IN THE M-U70S ACROSS THE CWA STILL SEEM REASONABLE. RIDGE BUILDING INTO THE AREA SHOULD PROVIDE GOOD RADIATIONAL COOLING WED NIGHT... THOUGH SOME CONCERN FOR CLOUDINESS SO STAYED CLOSE TO PREVIOUS FCST WHICH WAS GENERALLY SLIGHTLY ABOVE 12Z MOS GUIDANCE. && .LONG TERM... THURSDAY THROUGH MONDAY. MAIN FOCUS OF THE LONG TERM PERIOD IS STRONG SHORTWAVE AND ASSOCIATED COLD FRONT ARRIVING BY THE START OF THE WEEKEND. QUIET CONDITIONS ARE EXPECTED FOR THE START OF THE PERIOD AS HIGH PRESSURE REMAINS OVER THE AREA ON THURSDAY. HIGH TEMPS SHOULD REMAIN IN THE UPPER 70S AND SUSPECT OVERNIGHT LOWS ON THURS WILL DROP INTO THE MID TO UPPER 50S GIVEN CLEAR SKIES AND LIGHT WINDS. THE THREAT FOR MORE UNSETTLED WEATHER BEGINS INTO THE WEEKEND AS UPPER LEVEL PATTERN BEGINS TO AMPLIFY IN RESPONSE TO CHANGES ACROSS THE PACIFIC NORTHWEST WITH RIDGING IN THE WEST AND TROUGHING IN THE EAST. SIGNIFICANT SHORTWAVE PROGGED TO DIG ACROSS THE WESTERN GREAT LAKES BY FRIDAY AFTERNOON WITH TRAILING SFC COLD FRONT. MODELS CONTINUE TO BE IN GOOD AGREEMENT IN HANDLING THESE FEATURES AND DEPICT DECENT RAINFALL EVENT. HAVE BUMPED POPS UP SLIGHTLY ESP ON SAT AFTER 6Z WHICH LOOKS TO BE THE BEST SHOT FOR SHOWERS AND THUNDERSTORMS. MODELS BEGIN TO DIFFER A BIT FOR THE LATTER HALF OF THE WEEKEND WITH THE ECMWF ATTEMPTING TO FURTHER AMPLIFY THE UPPER TROUGH WHILE GFS IS MORE PROGRESSIVE WITH THE EXIT OF THE SYSTEM. KEPT SUNDAY DRY FOR NOW BUT SHOWERS/INCREASED CLOUD COVER MAY NEED TO BE ADDED LATER DEPENDING ON HOW THE MODEL SOLUTIONS EVOLVE. AS TROUGH MOVES EAST OFF THE COAST SUNDAY NIGHT INTO MONDAY...AN AREA OF HIGH PRESSURE WILL BUILD OVER THE EASTERN HALF OF THE CONUS ALLOWING FOR QUIET WEATHER AND NORTHWEST FLOW. TEMPERATURES WILL REMAIN AT OR JUST BELOW NORMAL. && .AVIATION/... CDFNT MOVG ACROSS SRN LAKE MICHIGAN EARLY THIS AFTN WILL MOVE ACROSS NRN INDIANA BY 00Z. SCT TSTMS EXPECTED TO DVLP ALONG THE FRONT AND BECOME MORE WIDESPREAD AS THEY MOVE SE ACROSS NRN INDIANA. STILL A DECENT POTENTIAL THAT STORMS WILL DVLP EAST OF SBN SO JUST MENTIONED CB IN THEIR TAF THIS AFTN BUT ADDED TSRA WITH GUSTY WINDS AT FWA. CAA STRATO CU DECK EXPECTED TO SPREAD INTO THE AREA THIS EVE AND LINGER INTO WED MORNING. GUSTY WINDS THIS AFTN SHOULD DIE DOWN THIS EVE... THEN INCREASE A BIT AGAIN WITH RENEWED DIURNAL MIXING WED MORNING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR LMZ043-046. && SHORT TERM...JT LONG TERM...OBERGFELL AVIATION...JT
Hazardous weather outlook, Aug 9, 1:01 PM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 101 PM EDT TUE AUG 9 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-101715- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 101 PM EDT TUE AUG 9 2011 /1201 PM CDT TUE AUG 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON INTO EARLY THIS EVENING. A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY OVER NORTHWEST OHIO... AND NORTHERN INDIANA EAST OF A LINE FROM ANGOLA TO MONON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-101715- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 101 PM EDT TUE AUG 9 2011 /1201 PM CDT TUE AUG 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AND A HIGH RISK OF RIP CURRENTS TONIGHT. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT. THERE IS A SLIGHT CHANCE FOR WATERSPOUTS ON SOUTHEAST LAKE MICHIGAN LATE TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON. A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS...HAIL... AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A HIGH RISK OF RIP CURRENTS WEDNESDAY INTO WEDNESDAY NIGHT. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT WEDNESDAY INTO WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE OF WATERSPOUTS ON SOUTHEAST LAKE MICHIGAN WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 9, 5:32 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 532 PM EDT TUE AUG 9 2011 INZ017-018-025-026-092215- ALLEN IN-HUNTINGTON IN-WELLS IN-WHITLEY IN- 532 PM EDT TUE AUG 9 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WELLS... NORTHEASTERN HUNTINGTON...SOUTHEASTERN WHITLEY AND SOUTHWESTERN ALLEN COUNTIES IN NORTHEAST INDIANA... AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN WHITLEY COUNTY...OR 9 MILES SOUTH OF COLUMBIA CITY...MOVING EAST AT 35 MPH. UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... ROANOKE... ABOITE... NINE MILE AND ROLLING HILLS... YODER... HESSEN CASSEL AND POE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO. LAT...LON 4105 8506 4088 8509 4098 8557 4109 8556 TIME...MOT...LOC 2132Z 278DEG 29KT 4103 8549
Local storm report, Aug 9, 5:35 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
535 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL AUBURN 41.37N 85.06W
08/09/2011 M0.25 INCH DEKALB IN AMATEUR RADIO
ALSO ESTIMATED 40 MPH WINDS
&&
EVENT NUMBER IWX1101283
BENTLEYSpecial weather statement, Aug 9, 5:41 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 PM EDT TUE AUG 9 2011
OHZ004-005-092215-
DEFIANCE OH-HENRY OH-
541 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME SOUTHEASTERN
WILLIAMS...NORTHEASTERN DEFIANCE AND CENTRAL HENRY COUNTIES...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF DEFIANCE...MOVING EAST AT 35
MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NAPOLEON AND HOLGATE...
MCCLURE...
OKOLONA AND STANDLEY...
FLORIDA...
MALINTA AND ELERY...
GRELTON AND HAMLER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.
LAT...LON 4130 8448 4143 8439 4143 8434 4145 8434
4140 8388 4118 8388
TIME...MOT...LOC 2141Z 282DEG 32KT 4136 8434Special weather statement, Aug 9, 5:54 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
554 PM EDT TUE AUG 9 2011
OHZ004-092230-
DEFIANCE OH-
554 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS MOVING TOWARD WESTERN DEFIANCE AND EXTREME
NORTHEASTERN PAULDING COUNTIES...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HICKSVILLE...MOVING EAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MARK CENTER AND FARMER...
THE BEND...SHERWOOD AND NEY...
BRUNERSBURG...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.
LAT...LON 4124 8440 4124 8446 4125 8446 4125 8458
4127 8480 4141 8477 4137 8436
TIME...MOT...LOC 2154Z 278DEG 31KT 4132 8472Local storm report, Aug 9, 6:09 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
609 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 5 SW FORT WAYNE 41.02N 85.21W
08/09/2011 M64 MPH ALLEN IN ASOS
&&
EVENT NUMBER IWX1101284
BENTLEYLocal storm report, Aug 9, 6:18 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
618 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG WASHINGTON CENTER 41.05N 85.51W
08/09/2011 WHITLEY IN EMERGENCY MNGR
LARGE TREE ACROSS THE ROAD AT INTERSECTION OF 800 S AND
S WASHINGTON RD
&&
EVENT NUMBER IWX1101285
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:55 PM EDT | Special Weather Statement | IWX | Fulton | 35 min |
| Aug 9, 5:41 PM EDT | Special Weather Statement | IWX | Henry | 34 min |
| Aug 9, 5:50 PM EDT | Severe Thunderstorm Warning | IWX | Van Wert | 55 min |
| Aug 9, 5:54 PM EDT | Special Weather Statement | IWX | Defiance | 36 min |
| Aug 9, 5:59 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Paulding, Putnam | 62 min |
| Aug 9, 6:12 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Paulding, Putnam | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.